Maximal toral subalgebras of root-reductive Lie algebras
Elizabeth Dan-Cohen

Root-reductive Lie algebras are a countable-dimensional analogue of finite-dimensional reductive Lie algebras. Toral subalgebras play an important structural role in representations of these Lie algebras. Unlike in the finite-dimensional case, the maximal toral subalgebras of a root-reductive Lie algebra are not all conjugate. Moreover, they are not necessarily self-centralizing, and we prove instead that their centralizers are nilpotent of depth at most 2. This work is joint with Ivan Penkov and Noah Snyder.

Colloquium, Department of Mathematics, Rice University
January 22, 2009 4-5PM, HB 227

Back to colloquium page